Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Noticed red blotch on breast. What could be the cause?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I noticed a red blotch on the side of my breast, and thought I may have hit it somehow or from sleeping in my arm. That was a couple of weeks ago. There is now the same red blotches on my other breast. It is not itchy. Sometimes it turns a bluish color but doesn't go away. The blotching covers about a third of my breast. It is not raised nor does it hurt or itch. Breasts do not feel hot or warm. There is some tenderness in the right breast. Nipple and surrounding areas are normal.
Posted Sat, 2 Feb 2013 in Skin Rash
Answered by Dr. Pavan Kumar Gupta 3 hours later
Thanks for the query.
There can be various causes for bruises or blotches like that and the most common ones are
Local injury( ruled out in your case )
Regular intake of pain killers or blood thinning drugs like aspirin or clopidogrel
Intake of certain supplements like fish oil or ginkgo Biloba 
Lack of platelets
Deficiency of VIT K or VIT C
Bleeding disorders( ruled out since you recently got hip surgery )
Intake of antidepressants 

Sometimes there may not be any cause found,as capillaries in old age become very fragile and can get broken even with slightest of pressure or force.

I would advise you To take more fresh fruits and get your blood examined to look for platelet count.
If platelets are found to be normal and you cant pinpoint the cause,as i mentioned above,then you should wait and watch.
If there are repeated episodes of bruising,then get yourself evaluated properly by consulting a doctor.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor